MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 9393012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent lumbar laminectomy and decompression, nucleus pulposus exploration and removal, internal fixation through the pedicle system, spondylolisthesis reduction, intervertebral fusion and bone graft fusion due to lumbar spondyl olisthesis, lumbar spinal stenosis, osteoarthritis and chronic pelvic inflammatory disease.Intra-op, when half of the implant was driven into the fusion cage, prosthesis got cracked and the holding part broke because of which all the implants were removed.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection revealed the implant was returned fractured into multiple pieces.Initiating fracture appears to be near the ¿nose¿ of the implant, suggesting significant impact during insertion.A portion of the implant that connects to the nose was not returned.Macroscopic examination of inserter interface posterior nose did not identify any cracks emanating at the implant inserter interface.The location and nature of the fractures suggest brittle overload during implantation as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9108004
Report Number1030489-2019-01053
Device Sequence Number1984817
Product Code MAX
UDI-Device Identifier00613994187659
UDI-Public00613994187659
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9393012
Device Lot NumberH5504099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight63